advertisement
Question
Posted by: Liza | 2012/07/19

High cholesterol meds and losing weight

Since I started using simvastatin for high cholesterol, I''ve lost a lot of weight very quickly. (6kg in 1 month) I''ve changed my eating habits slightly - by using extra lite margarine and low fat diary products instead of full cream, but nothing that would make such a big impact.

This morning I even got a fright when getting dressed, because I pulled up my jeans and when I wanted to do up the zip and button - I realized that the zip and button were already done! I almost thought I was experiencing time-lapses again and just couldn''t remember doing it up, so I had to pull them down and back up again just to prove to myself that I''d lost so much weight that it was possible to get them over my hips while done up!

I should be overjoyed about this, but I''m rather worried that this weight loss can be unsafe? Or was it the high cholesterol that caused me to be overweight in the first place and now that it''s back to normal levels I''m losing the excess weight I gained while my cholesterol was high? I am feeling a lot better and more energetic since starting the simvastatin and the body aches side-effect has also gone away. I''m seeing my GP next week again and I''ll also take it up with him (if he doesn''t notice the weightloss outright like my colleagues have)

Looking the gift horse in the mouth...
Liza

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Do, please, discuss this with your GP, and the question would be better directed to our online GP, Netdoc, here in H24. Weight loss is not a recognized side-effect of Zocor / Zimvastatin, so it'd be wise to check out all possible causes of such a marked degree of fairly rapid weight loss.
Of course we all wish we could lose weight so easily and rapidly when we are specifically trying to do so, but if it happens for no obvious reason, one must just check out alternative explanations.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: cybershrink | 2012/07/19

Do, please, discuss this with your GP, and the question would be better directed to our online GP, Netdoc, here in H24. Weight loss is not a recognized side-effect of Zocor / Zimvastatin, so it'd be wise to check out all possible causes of such a marked degree of fairly rapid weight loss.
Of course we all wish we could lose weight so easily and rapidly when we are specifically trying to do so, but if it happens for no obvious reason, one must just check out alternative explanations.

Reply to cybershrink

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement